# SDR 98ZZZX2965

- Difficulty date: July 13, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N7096E
- Make and model: Gulstm G1159A
- Aircraft serial: 498
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Pin
- Part number: 1159LM4014711
- Condition: Broken
- Location: Lt Mlg
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE DISASSEMBLING LT MLG ASSY FOR SHOCK STRUT SERVICING,  P/N 1159LM40147-11 PIN WAS FOUND CRACKED IN TWO HALVES.  THIS PIN IS WHAT HOLDS MLG TRAILING ARM TO THE SHOCK STRUT.  THE TRAILING ARM ASSY IS THE MAJOR COMPONENT THAT THE BRAKES, WHEEL, AND TIRE ASSY CONNECT TO.  FAILURE OF THIS PIN COULD HAVE A CATASTROPHIC EFFECT ON THE ACFT STRUCTURE DURING FLIGHT AND LEAD TO AN UNCONTROLLABLE LANDING.  IT COULD NOT BE VERIFIED THE PIN WAS A P/N 1159LM40147-11, IT IS POSSIBLE IT COULD BE LOWER GROSS WEIGHT LANDING PIN.  MLG ASSYS ON THE ACFT ARE G-IV LANDING GEAR INSTALLED ON A G-III ACFT.  CAUSE OF THE FAILURE HAS NOT BEEN DETERMINED.  TT OF PART 917.7 HRS AND 555 LANDINGS SINCE NEW.
